Neomycin, Polymyxin, Hydrocortisone Ear Drops! Need Help!

Discussion in 'Support' started by Kara77, Oct 11, 2015.

tinnitus forum
    1. Kara77

      Kara77 Member Benefactor

      Location:
      Florida
      Tinnitus Since:
      05/2014
      Hi all,

      I was just diagnosed with an ear infection and I have this crazy drone in my ear. I do have have low level hissing sound from TMJ but that's basically gone. This new noise is a beast and can be heard over everything.

      The doctor prescribed me an antibiotic with neomycin. I am very skeptical because in no way do I want to make it worse. But I need to get this infection gone!! I am so torn. The drone noise started with the infection. Help!
       
    2. I'm assuming it is an outer ear infection rather than a middle ear infection. Neomycin eardrops should not cause a problem as long as your eardrum is intact. (Apparently even then, it is rare that eardrops will cause a problem.) This of course has the caveat that I am not a doctor....
       
      • Like Like x 1
    3. Kara77

      Kara77 Member Benefactor

      Location:
      Florida
      Tinnitus Since:
      05/2014
      @Aaron123

      That's what I read too. My right ear is still hissing a little from the ear syringing. I took prednisolone so I'm hoping that inflammation will go down. I called and asked for a different antibiotic.
       
    4. Kara77

      Kara77 Member Benefactor

      Location:
      Florida
      Tinnitus Since:
      05/2014
      @Aaron123

      So I talked to my doctor and she said to take the drops... And I have. My ear is feeling better and the redness is subsiding. No increase in T just the same buzzing from the infection. It feels like the buzzing isn't coming from my ears but far away. So weird, I just want this infection to pass and have my ears to go back to normal!
       
    5. dboy
      Jaded

      dboy Member Benefactor

      Location:
      UK
      Tinnitus Since:
      1/2007 & 8/2013
      Hi @Kara77, I personally had quite a bad reaction to neomycin eardrops. Many people seem to be OK but I don't think I am alone in reacting badly (I got a low pitched whirring noise four days after starting them). So you may well be fine, but I'd advise caution. I'd certainly never take them again.

      Sorry if this is confusing, since your doctor says they are safe. I guess the problem is that the ear infection is also dangerous and needs sorting out. Could you maybe try another doctor?
       
    6. Kara77

      Kara77 Member Benefactor

      Location:
      Florida
      Tinnitus Since:
      05/2014
      Hi @dboy

      I dont any reaction yet but I've only been using them since Sunday and my ear is feeling better and the redness is gone. I just want the infection to go away. Maybe I won't use them now I don't want that happen to me. Did you new noise go away? I've been trying to get into the Ent with no luck. :(
       
    7. Kara77

      Kara77 Member Benefactor

      Location:
      Florida
      Tinnitus Since:
      05/2014
      @dboy

      I didn't use the drops today and I wont again until I talk to my ent. Got an appt with him in a couple hours (maybe my ear is on it's way of healing). Ill let you know what they give me.
       
    8. dboy
      Jaded

      dboy Member Benefactor

      Location:
      UK
      Tinnitus Since:
      1/2007 & 8/2013
      The noise got a lot quieter (was really loud at first) but I still have it a bit. It doesn't bother me anywhere near as much as the higher pitched stuff anymore.
      Yes, see what he says. Although doctors usually insist they are safe 'cos that is what they are told. The drug is very ototoxic, but they assume that if the ear drum is intact then not enough to cause damage will reach the inner ear where the damage can occur.

      One thing that should have been a warning sign for me was that the leaflet with my drops listed deafness as a side effect of long term use! If long term use can cause deafness then my guess is that short term use might still cause some hearing loss, albeit a smaller amount that is hard to detect with audiology but might still worsen tinnitus. That is my theory about what happened to me.

      I remembered this post by @carlover who had a similar experience to me, albeit with gentamicin drops rather than neomycin (both ototoxic aminoglycosides):

      Hopefully your infection is gone and you will be fine now. Best of luck. :)
       
    9. Kara77

      Kara77 Member Benefactor

      Location:
      Florida
      Tinnitus Since:
      05/2014
      Hi @dboy

      In the waiting room to see the audiologist to do a pressure test and hearing test. He saw no sign of infection, yay! But my ear is still in quite of pain. I would love love for this drone noise to go away. Even in the silent room, my T wasn't so bad but it was hard deciphering the tones though.

      I'll let you know what the doctor says.
       
      • Like Like x 1
    10. Kara77

      Kara77 Member Benefactor

      Location:
      Florida
      Tinnitus Since:
      05/2014
      @dboy

      Well no infection, no hearing loss. My TMJ that was primarily on my right side but now in my left. :( He said that I dont need to continue the drops but now I have to be careful on chewing on my left side. Not what I wanted to hear but at least no infection. He said my jaw went out of place on both joints! Back to physical therapy I go!
       
    11. dboy
      Jaded

      dboy Member Benefactor

      Location:
      UK
      Tinnitus Since:
      1/2007 & 8/2013
      Well, it sounds as though there is at least a plan to tackle that. Glad to hear the infection is gone without any hearing loss. Take care.:)
       
    12. Debby Rogers

      Debby Rogers Member

      Tinnitus Since:
      06/2016
      Cause of Tinnitus:
      Ear drops neomycin
      I used neomycin ear drops alsowith oral antibiotic (which is also octotoxic, I just found out). The following morning my ear had "shut" & I had tinnitus. My balance is all messed up. I went to ENT & they said come back in two months. I can't drive, walk like I'm drunk & have profound hearing loss. I'm trying to hold it together but I'm scared this is permanent. Worse the ENT will not hear about the ear drops, even though she said I did have a perforation of the ear drum when I used the ear drops. Any advice? I'm scared that I'll never get my quality of life back.
       
    13. cdl

      cdl Member

      Tinnitus Since:
      2016
      Cause of Tinnitus:
      unknown
      Hi Debby. I'm late reading your post but I noticed it and had to comment! Sounds like you suffered a great deal of harm from those drops! Should've never been prescribed to you with a perforated eardrum. It got into the middle ear due to the perforation and can severely damage hearing and the vestibular system. I was prescribed the same drops after being diagnosed with a perforated eardrum. I read the literature before taking them and was disgusted by the doctor who carelessly prescribed them. I am a single mother to a little boy, single income -- I could've been out of work due to this error. If I were you, I would seek a malpractice attorney. The doctor who prescribed the eardrops will be held accountable. Those ear drops are a no-no for ruptures. The damage has been done and you have proof. Please consider finding an attorney. You might not get your health back but you deserve compensation in any form due. Take care! E-mail me if needed! Or message on here. :)
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.